Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Late period not pregnant

(8 Posts)
sannaville Fri 22-Feb-13 13:44:57

Hi all I've been on the pill since dd was born 3 years ago. Decided to stop taking it as I've been feeling unwell(high kidney levels, bad back ache, very tired etc).

Stopped it last month and had a very light two day period. Was due on 3 days ago and no sign at all. My periods run like clockwork even when I've stopped the pill in the past. Anyone any ideas? Over last six months my periods do seem to have got very very light, so light I've not been able to use tampons. But have really took much notice of this.
Could this be related to my recent feeling of being unwell?
Thank you

digerd Fri 22-Feb-13 20:14:27

Perimenopause if you are 40+.

sannaville Sat 23-Feb-13 06:55:28

Am,32, but that's what I thought too

digerd Sat 23-Feb-13 09:43:25

Oh, 32 is a bit young for it to be the menopause. You could ask GP for a blood test for FSH - folicular stimulating hormone, to rule it out .
The only other cause of messing up/missing periods that I know has been Thyroid problems - a blood test for that should show abnormalities.
Good luck

sannaville Sat 23-Feb-13 18:43:23

Thanks digerd, I believe they tested for thyroid when they checked kidneys and said was fine so bit of a mystery, will get Gp to check the hormone one thanks

StrawberryMojito Sat 23-Feb-13 18:46:28

I stopped the pill at 30 after 10 years. It took a year for my periods to resemble anything like a normal cycle. In fact, I had a course of acupuncture to sort it all out (which worked wonders).

digerd Sat 23-Feb-13 21:00:09

My niece, stopped the pill at 36 after being on it for 15 years, to try for another baby. Her periods came back immediately and fell pregnant the first. month. I stopped the pill after 13 years at 39, but failed TC. Didn't wait long for my first period though. Had the last one at 52.

LadyMedea Sun 24-Feb-13 19:08:53

Give it some time... just because your periods normalised when you last came off the pill this time it might take some time.... I wouldn't worry for a while unless you are TTC

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now